question-icon

Lump and redness appeared at the site of injection. No improvement after using triple antibiotic ointment

default
Posted on Wed, 10 Apr 2013
Question: HELLO, MY GIRLFRIEND INJECTED METHAMPHETAMINE 5 DAYS AGO AND STILL HAS GOLF BALL SIZE KNOT THAT IS VERY RED AND SORE TO TOUCH, WE HAVE APPLIED AMPLE AMOUNTS OF TRIPLE ANTIBIOTIC OINTMENT AND KEPT THE SIGHT CLEAN WITH NO IMPROVEMENT IN APPEARENCE, WHAT SHOULD BE DONE
doctor
Answered by Dr. Michelle Gibson James (2 hours later)
Hi, thanks for using healthcare magic

The lump that you are seeing is likely due to the trauma of the injection. When any aspectof the body is subjected to any trauma , there is an automatic response. This response involves the release of certain chemicals that cause fluid to move out of cells into the surrounding tissue. This is the reason the swelling occurs.
Following this acute response , fibrosis or scarring occurs which is the reason for the residual lump.
Since it is a few days post trauma to the area your girlfriend can try to reduce the inflammatory response whichstill be ongoing and hopefully reduce the size of the residual lump.
This can be done by the use of ibuprofen, cataflam, celebrex. You should be able to be able to get one of these at your local pharmacy. It would be used for 3 to 5 days.
In addition the application of a cold compress may be helpful.

If the lump has already started to undergo fibrosis, then there would be minimal change and a decrease in size would only occur as the tissues remodel themselves which would take weeks.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
Lump and redness appeared at the site of injection. No improvement after using triple antibiotic ointment

Hi, thanks for using healthcare magic

The lump that you are seeing is likely due to the trauma of the injection. When any aspectof the body is subjected to any trauma , there is an automatic response. This response involves the release of certain chemicals that cause fluid to move out of cells into the surrounding tissue. This is the reason the swelling occurs.
Following this acute response , fibrosis or scarring occurs which is the reason for the residual lump.
Since it is a few days post trauma to the area your girlfriend can try to reduce the inflammatory response whichstill be ongoing and hopefully reduce the size of the residual lump.
This can be done by the use of ibuprofen, cataflam, celebrex. You should be able to be able to get one of these at your local pharmacy. It would be used for 3 to 5 days.
In addition the application of a cold compress may be helpful.

If the lump has already started to undergo fibrosis, then there would be minimal change and a decrease in size would only occur as the tissues remodel themselves which would take weeks.

I hope this helps, feel free to ask any other questions